MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420633
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the distributor that there was a foreign matter on the dressing.The product was not used by patient.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: complainant street address (b)(6) , complainant city, complainant state, complainant postal code, complainant country, name of affiliation.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes.H3: device evaluated by manufacturer has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.A batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam n/adh 10x10(1x10) nai was manufactured under system application product (sap) code 1703990 and manufacturing lot number 3e03321 on 22 may 2023.System application product (sap) identifies the manufacture date as 17th may 2023, but the batch record confirms the batch production began on 22nd may 2023.Lot # 3e03321 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company (b)(4).All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3e03321.This is the fourth complaint for the affected lot registered within database the first complaint was for missing print on secondary pack, but the other 3 complaints are all for foreign matter (cloth fibres and black dot).It is likely the foreign matter complaints are related.7 photographs were received for this issue and has been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where fine dark fibres can be seen on or beneath the pink polyurethane (pu) dressing surface of the dressing with a tappi chart.The complaint sample was requested 14th march 2024 and received 01 may 2024.The complaint sample was received and sent to the lab for analysis to identify the foreign matter.The foreign matter appeared to look like a fine black fibre, either synthetic or natural.Although 3 complaints have been received for this batch, only a single dressing has been affected for each complaint.With the batch sizes, this would be an acceptable failure rate based on the acceptable quality levels (aqls) from procedure, but due to the increase in other foreign matter complaints, this complaint is considered to be part of a trend, resulting in corrective action / preventive actions (capa) being raised.The corrective action / preventive actions (capa) investigation also covers 5 other complaints for foreign matter which have been trended together.Assignable root cause is identified as failure of good manufacturing practice (gmp) practices (cleanliness, gowning and other prevention of contamination strategies).These are currently under investigation under corrective action / preventive actions (capa) which includes bounding and containment.The dressings are inspected by operators, but as the foreign matter is of such a small size (approximately 0.10mm on the tappi chart indicated), this foreign matter in particular would have been difficult to spot by human inspection at validated line speeds.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19049276
Report Number1000317571-2024-00020
Device Sequence Number15594869
Product Code NAC
UDI-Device Identifier00768455123834
UDI-Public00768455123834
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420633
Device Lot Number3E03321
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown